Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffering from hyperthyroidism. Not cured by carbimazole and propananol 40mg. Proper treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9469 Questions
Question
Email: YYYY@YYYY ,
Query: treating Hyperthyroidism for over 2yrs with carbimazole n propananol 40mg. the T3 & T4 had being fluctuation but the TSH had remain constant on the lower side of 0.005 (ulU/ml 0.270 - 4.20). kindly advise on what i need to do. Result as at 12/04/2012- T3 - 2.71 (nmol/lit 1.30 - 3.10), T4 - 112.30 (nmol/lit 66 - 181) TSH - 0.005 (ulU/ml 0.270 - 4.20).
28/06/2012- T3 - 4.60 (nmol/lit 1.30 - 3.10), T4 - 188.10 (nmol/lit 66 - 181) TSH - <0.005 (ulU/ml 0.270 - 4.20)
10/11/2012- T3 - 1.86 (nmol/lit 1.30 - 3.10), T4 - 102.00 (nmol/lit 66 - 181) TSH - 0.005 (ulU/ml 0.270 - 4.20).
Thanks
Posted Fri, 30 Nov 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Praveen Tayal 4 hours later
Hello,
Thanks for posting your query.
The low TSH levels with almost normal T3 and T4 levels is suggestive of subclinical hyperthyroidism.
The drugs you are getting - Carbimazole and propranol can adequately control these mildly lowered levels but these medicines do need a careful dosage regulation after assessment of your clinical symptoms. You need to consult an Endocrinologist for proper dosage regulation.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Follow-up: Suffering from hyperthyroidism. Not cured by carbimazole and propananol 40mg. Proper treatment? 2 hours later
Have being on this for a long time now. The issue I had was the proper care from the specialist. This is like the second time that am having this type of result. At a point in time, it got to hypothyroidism and I was placed on thyroxine (that was late last year) no proper monitoring it degenerated back to hyperthyroidism. Hence, this present state. Because of my experiences over time, that's why I decided to sort for advice online. I might not be a doctor but with the fluctuation shown on the past results I have this feeling that it should had being normal a long time ago but like you mentioned I need a proper care. I will be very grateful if you can refer me to a good specialist here in Nigeria if you can.just to add to my earlier reply
I had being placed on the following dosage for more than a year now.
Carbimazole 10mg (twice daily)
Propranonol 40mg. (twice daily). pending when i can get to a specialist. should i still continue with the dosage as stated above.

Thank you
 
 
Answered by Dr. Praveen Tayal 9 hours later
Hello.
Thanks for writing again.
Since your TSH level is still on the lower side, you need to continue with these medicines.
I am sorry I do not personally know of any endocrinologists in Nigeria.
You will have to search for a specialist nearest to your place online.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from hyperthyroidism. Not cured by carbimazole and propananol 40mg. Proper treatment? 11 minutes later
okay, thanks
 
 
Answered by Dr. Praveen Tayal 6 minutes later
Hi.
You are most welcome.
You can consult me again directly through my profile URL http://bit.ly/Dr-Praveen-Tayal
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.
Warm regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor